Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 125, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 16, 2011, 12:21 AM MDT for 4 counties in North Dakota. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2011, 12:21 AM MDT (06:21 UTC)
- Expired
- Jul 16, 2011, 1:15 AM MDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dunn County, ND, McLean County, ND, Mountrail County, ND, Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 12:59 AM MDT | TSTM WND GST 58 | 8 E Roseglen, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
360
WUUS53 KBIS 160621
SVRBIS
NDC025-055-061-101-160715-
/O.NEW.KBIS.SV.W.0125.110716T0621Z-110716T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
121 AM CDT SAT JUL 16 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
NORTHWESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
EASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...
WESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 215 AM CDT/115 AM MDT/
* AT 118 AM CDT/1218 AM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES EAST OF LOSTWOOD TO SKUNK
CREEK BAY RECREATION AREA...AND MOVING EAST AT 30 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
AT 1220 AM CDT...SURFACE OBSERVATIONS INDICATED WIND GUSTS 62 MPH
AT STANLEY WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
TWIN BUTTES...DEEP WATER CREEK RECREATION AREA...BLAISDELL...
PARSHALL...COULEE...INDIAN HILLS RECREATION AREA...RAUB...TAGUS...
DONNYBROOK...PLAZA...HARTLAND...MAKOTI...CARPIO...BERTHOLD...
ROSEGLEN...WHITE SHIELD...RYDER...FOXHOLM...DES LACS AND RICE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4856 10184 4846 10184 4846 10142 4769 10140
4756 10202 4758 10204 4757 10220 4752 10221
4745 10251 4855 10232 4854 10224 4859 10223
TIME...MOT...LOC 0620Z 270DEG 28KT 4850 10219 4774 10232
WIND...HAIL 70MPH 0.75IN
$$
WETZEL2 follow-up statements
455
WWUS53 KBIS 160643
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
143 AM CDT SAT JUL 16 2011
NDC025-055-061-101-160715-
/O.CON.KBIS.SV.W.0125.000000T0000Z-110716T0715Z/
MCLEAN ND-MOUNTRAIL ND-WARD ND-DUNN ND-
143 AM CDT SAT JUL 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DUNN...WESTERN WARD...EASTERN MOUNTRAIL AND NORTHWESTERN MCLEAN
COUNTIES UNTIL 215 AM CDT/115 AM MDT/...
AT 142 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DONNYBROOK TO RAUB...
MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
DONNYBROOK...PLAZA...HARTLAND...CARPIO...BERTHOLD...MAKOTI...WHITE
SHIELD...ROSEGLEN...RYDER...FOXHOLM...DES LACS...RICE LAKE...
EMMET...BURLINGTON AND DOUGLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4856 10184 4846 10184 4846 10142 4769 10140
4756 10202 4758 10204 4757 10220 4752 10221
4745 10251 4855 10232 4854 10224 4859 10223
TIME...MOT...LOC 0643Z 270DEG 28KT 4849 10191 4773 10206
WIND...HAIL 70MPH 0.75IN
$$
WETZEL947
WWUS53 KBIS 160713
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
213 AM CDT SAT JUL 16 2011
NDC025-055-061-101-160723-
/O.EXP.KBIS.SV.W.0125.000000T0000Z-110716T0715Z/
MCLEAN ND-MOUNTRAIL ND-WARD ND-DUNN ND-
213 AM CDT SAT JUL 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUNN...WESTERN
WARD...EASTERN MOUNTRAIL AND NORTHWESTERN MCLEAN COUNTIES WILL EXPIRE
AT 215 AM CDT/115 AM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS
THE WARNED AREA.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
LAT...LON 4856 10184 4846 10184 4846 10142 4769 10140
4756 10202 4758 10204 4757 10220 4752 10221
4745 10251 4855 10232 4854 10224 4859 10223
TIME...MOT...LOC 0713Z 270DEG 28KT 4849 10156 4773 10171
$$
WETZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 10:35 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 15, 10:35 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1135 PM CDT FRI JUL 15 2011 .UPDATE... POPS...WEATHER. && .DISCUSSION... UPPED POPS FOR CONVECTION MOVING INTO WESTERN ND. ADDED SEVERE WITH STRONG WIND GUSTS. && .BIS WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM 1 PM CDT /NOON MDT/ SATURDAY TO 10 PM CDT /9 PM MDT/ TUESDAY FOR NDZ011>013-019>023-025-034>037-042- 045>048-050-051. && UPDATE...NH
Hazardous weather outlook, Jul 15, 4:34 AM MDT, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 534 AM CDT FRI JUL 15 2011 NDZ018>023-025-033>037-041-042-044>048-050-051-161045- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 534 AM CDT FRI JUL 15 2011 /434 AM MDT FRI JUL 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THESE COULD BE SEVERE. HEAVY RAINFALL IS ALSO LIKELY WITH ANY THUNDERSTORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH TUESDAY AFTERNOON. HEAT INDEX VALUES OF 100 TO 110 ARE POSSIBLE EACH DAY DURING THIS PERIOD. THE LATEST INFORMATION CAN BE FOUND IN THE BISNPWBIS PRODUCT. ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. NDZ001>005-009>013-017-031-032-040-043-161045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 534 AM CDT FRI JUL 15 2011 /434 AM MDT FRI JUL 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THESE COULD BE SEVERE. HEAVY RAINFALL IS ALSO LIKELY WITH ANY THUNDERSTORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDEX VALUES MAY APPROACH 100 DEGREES SATURDAY THROUGH TUESDAY. A HEAT ADVISORY MAY BE NEEDED DURING THE AFTERNOON AND EARLY EVENING HOURS OVER THE WEEKEND AND EARLY NEXT WEEK. ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. TWH
In the hours before
Special weather statement, Jul 15, 11:30 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1230 AM CDT SAT JUL 16 2011 NDZ009-010-017-018-160615- DUNN ND-MCKENZIE ND-MOUNTRAIL ND-WILLIAMS ND- 1130 PM MDT FRI JUL 15 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN DUNN...EASTERN MCKENZIE...SOUTHERN MOUNTRAIL AND SOUTHERN WILLIAMS COUNTIES UNTIL 1215 AM MDT/115 AM CDT/... AT 1130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF WILLISTON TO 20 MILES EAST OF TROTTERS...AND MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WATFORD CITY... KEENE... JOHNSONS CORNER... CHARLSON... LITTLE MISSOURI STATE PARK... MANDAREE... 4 BEARS LODGE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. WETZEL
Special weather statement, Jul 16, 12:14 AM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 114 AM CDT SAT JUL 16 2011 NDZ002-003-010-011-018-021-160700- BURKE ND-DUNN ND-MCLEAN ND-MOUNTRAIL ND-RENVILLE ND-WARD ND- 114 AM CDT SAT JUL 16 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN DUNN...WARD...SOUTHERN RENVILLE...EASTERN MOUNTRAIL...NORTHWESTERN MCLEAN AND SOUTHEASTERN BURKE COUNTIES UNTIL 200 AM CDT/100 AM MDT/... AT 106 AM CDT/1206 AM MDT/...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 50 MILES NORTHWEST OF MINOT TO 40 MILES NORTH OF DICKINSON...AND MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MINOT... MCKENZIE BAY RECREATION AREA... COULEE... PARSHALL... DONNYBROOK... PLAZA... HARTLAND... CARPIO... BERTHOLD... MAKOTI... ROSEGLEN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:32 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 58 min |
| Jul 16, 12:34 AM MDT | Areal Flood Advisory | BIS | Burke, Mountrail, Williams | 6 hr |
| Jul 16, 3:34 AM MDT | Areal Flood Advisory | BIS | McKenzie | 3 hr |
| Jul 16, 4:03 AM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 57 min |
| Jul 16, 4:32 AM MDT | Areal Flood Advisory | BIS | Dunn, McKenzie | 3 hr |
| Jul 16, 4:58 AM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Mountrail | 62 min |
| Jul 16, 5:43 AM MDT | Severe Thunderstorm Warning | BIS | Mercer | 33 min |
| Jul 16, 6:14 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver | 61 min |
| Jul 16, 7:10 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver, Sheridan | 50 min |
| Jul 16, 7:54 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 51 min |
| Jul 16, 8:02 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 43 min |
| Jul 16, 8:28 AM MDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 62 min |
| Jul 16, 8:36 AM MDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 39 min |
| Jul 16, 4:31 PM MDT | Tornado Warning | BIS | Burleigh, Sheridan | 29 min |
| Jul 16, 4:57 PM MDT | Tornado Warning | BIS | Sheridan, Wells | 33 min |
| Jul 16, 5:29 PM MDT | Tornado Warning | BIS | Sheridan, Wells | 31 min |
| Jul 16, 5:52 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 53 min |
| Jul 16, 5:59 PM MDT | Severe Thunderstorm Warning | BIS | Wells | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.